ED is affecting my relationship

posted 9 months ago in Intimacy
Post # 31
Member
571 posts
Busy bee
  • Wedding: September 2018

It sounds like you two may not be sexually compatible. Since he’s unwilling to try many other things to help it, but has no problem pleasing himself, it sounds like the issues are actually between the two of you. 

I don’t think I could handle this. 

Post # 32
Member
412 posts
Helper bee
  • Wedding: May 2019

I’m so sorry you are dealing with this, as I have been in a similar situation in the past. I dated a guy who developed a similar problem after we had been dating about a year. In his case, it was brought on by starting anti-depressants, although even slightly before that our sex life was declining because of his high anxiety. He couldn’t even masturbate, because he either couldn’t stay hard or couldn’t climax. He was only in his early to mid-twenties at the time, so I couldn’t understand how he was seemingly okay with what had become the status quo. Like you, my self-esteem started to plummet. I urged him to talk to his doctor about switching his meds or maybe getting a prescription for viagra, and I don’t think he ever even brought it up at his appointments. After 3.5 years of problems with no attempt at a solution, I left. (Not just because of this issue; there were quite a few problems with the relationship that were much more predominant in my mind, but this certainly didn’t help. It was just one more reason why I shouldn’t stay.)

It sounds like your fiance might be experiencing anxiety, so it is definitely worth addressing this with a psychologist or psychiatrist. (And if he’s still able to masturbate, then it sounds likely that he may have some kind of psychological hang-up regarding sex.) However, I will also warn you that many anti-depressants or psychiatric medications can interfere with sexual dysfunction (it’s a very common side effect), so if he goes the medication route, don’t expect an instant cure and be prepared to find ways to troubleshoot the side effects or switch meds. 

I think it basically comes down to whether or not he is willing to put in the effort to repair your relationship. In my case, I gave the guy over 3 years to at least start trying to fix the problem, and he did nothing. And in your case, since it’s already been 3 years with almost no progress, it’s not looking good. But if your fiance is willing to start exploring solutions right now and starts putting in a good effort, then there is hope. I’m really hoping he is able to turn it around. Best of luck to you. I know how painful it is to be in this situation, and I really hope things improve asap.

Post # 33
Member
992 posts
Busy bee
  • Wedding: October 2015

I would like to say that it is more common than you think because people just don’t talk about it. My SO admitted that he is suffering from performance anxiety and our sex life has really taken a hit after we had a baby, he just went in for testing and was prescribed Viagra to help. It does sound like his doctor may not be taking him more seriously, the fact he has gone twice with no help from them sounds like it might be time for a new doctor. I would also seek out a sex therapist for couples therapy but I would continue looking into this medically. 

ED could be a warning sign for cardiovascular issues, low testosterone, diabetes, prostate cancer and a whole slew of other things. I made my SO get tested for everything just to rule out any physical issues. 

Having a partner with ED is difficult but just remember to have patience and open communication with each other, also try finding another activity to help keep the two of you close. Since we have a baby it was difficult for us to have that “us time” so we now block an hour of just talking together with no distractions or even just cuddled in bed. It has really helped reconnect us and it keeps us talking which is good. 

Post # 35
Member
1514 posts
Bumble bee
  • Wedding: November 2019 - City, State

Soon2BMrsFredericks :  Yes, it’s called Cialis. FH says viagra is like a one-time thing, but Cialis is sort of something that works all day so they can get hard sort of whenever throughout the day?

FH also said to look into “No Fap” which is a movement for men who are having difficulty with their sex lives due to masturbation or porn.

Post # 36
Member
124 posts
Blushing bee

Have your husband test his testosterone both free and total. If he is on any medications like anti-depressants those lower testosterone production. Besides, a lot of younger men now suffer from testosterone deficiency for many reasons – environmental is one of them. Also, even his numbers are within the range it doesn’t mean they are optimal. 

Post # 37
Member
32 posts
Newbee
  • Wedding: December 2018

I’m so sorry you’re going through this bee. There are times ED is physical but does not show up on tests. If it’s psychological, it can also be performance anxiety as well. 

Instead of viagra, try cialis as well. There is a daily cialis he can take that allows him to have an erection when he wants it without the rapid heart issues viagra can cause for one time performance. 

I had this issue with my husband before we were even engaged. We rarely had sex for over a year and it made me feel unattractive and dissatisfied but his was psychological that stemmed from his issues. He worked through it (and I know he was working on it and I helped as much as I could) and eventually it was worth it. He doesn’t have issues with it anymore and I can say we have a healthy sex life. It can get better bee, you guys just need to find the source of the issue.

Post # 40
Member
124 posts
Blushing bee

nagatzuna :  What are his levels? Normal doesn’t mean optimal. My understanding is that opimal levels are anywhere between 800-1200 for total testosterone. 

Leave a comment


Find Amazing Vendors